MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE RETRIEVAL NITINOL BASKET V; SINGLE USE RETRIEVAL BASKET

AOMORI OLYMPUS CO., LTD. SINGLE USE RETRIEVAL NITINOL BASKET V; SINGLE USE RETRIEVAL BASKET
Model Number FG-V451P
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that, during a procedure, the retrieval basket could not be inserted into the endoscope.A second device was opened and stones were collected.When attempting to use the second device to retrieve additional stones, it did not unfold.The user attempted the first device again and was able to insert it in the endoscope but it also did not unfold.A third device was used to complete the procedure.The subject device was sent to olympus for evaluation.During inspection and testing, the basket could not be opened.This report is being submitted for the malfunction found during evaluation (unable to open basket).There was no effect on the patient due to the event.This report is for the first device.The second device is being reported on the medwatch with patient identifier (b)(6).
 
Additional Manufacturer Narrative
During inspection and testing, the knob could not be pushed and the basket could not be opened.When the tip of the basket was pinched and the coil sheath pulled out, foreign matter was attached.By cleaning the basket and removing the foreign material, the basket could be opened and closed.There was no conformity in the shape of the basket.There was no strong resistance when inserting the device into an endoscope.There was some resistance near the forceps riser when attempting to extend the device from the endoscope but the basket could be deployed and could be opened and closed.The report that the user could not be extended from the endoscope was not reproduced.A review of the device history record found no deviations that could have caused or contributed to the basket not opening.The device shipped according to specifications.Based on the results of the legal manufacturer's investigation, it is likely the basket could not be opened due to foreign matter adhering to the basket wire which clogged the coil sheath and prevented the basket from opening.However, a definitive root cause of the reported issue could not be identified.The device's instruction manual provides the following warnings, which may help to prevent the issue: " check that no abnormality is detected in the action of the handle.If there is any abnormality, the stone may not be retrieved and/or the basket with stone engaged may become impacted in the body." "when inserting the instrument into the endoscope, hold it close to the biopsy valve and keep it as straight as possible relative to the biopsy valve.Otherwise, the insertion portion could be damaged." "do not insert the instrument into the endoscope if the basket is not fully closed.Otherwise, patient injury, such as perforation, bleeding, or mucous membrane damage could occur.It could also damage the endoscope and/or instrument." "do not force the instrument if resistance to insertion is encountered.Reduce the endoscope's angulation or lower the forceps elevator of the endoscope until the instrument passes smoothly." "when the basket does not open and/or close smoothly, do not apply force but move the forceps elevator, set the endoscope's bending angle back, or move the position of the basket until the basket opens and closes smoothly.If the action of opening/closing the basket is forced, the sheath may stretch and the resistance in operating the handle may increase.Also, the stone may not be retrieved, and/or the basket with stone engaged may become impacted in the body." "do not open or close the basket while the forceps elevator of the endoscope is up.Otherwise, the support wire may form a loop.Do not withdraw the instrument from the bile duct while a loop is formed by the support wire.Otherwise, the looped distal end could damage the inside of the bile duct and cause mucosal injury.If a loop of support wire is observed, lower the forceps elevator and open/close the basket." "if resistance is too strong and withdrawal is difficult, adjust the angle of the endoscope until the instrument can be withdrawn smoothly and withdraw the instrument from the endoscope if the basket is closed.Forcible withdrawal could damage the instrument or endoscope." "do not withdraw the instrument from the endoscope if the forceps elevator is up.This could damage the instrument." olympus will continue to monitor field performance for this device.Investigation activities have been opened to manage the actions related to this issue and any required mdr reporting.

Brand Name
SINGLE USE RETRIEVAL NITINOL BASKET V
Common Device Name
SINGLE USE RETRIEVAL BASKET
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15375609
Report Number9614641-2022-00276
Device Sequence Number20282907
Product Code LQR
UDI-Device Identifier04953170395321
UDI-Public04953170395321
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170811
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 09/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-V451P
Device Lot Number02K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2022
Initial Report FDA Received Date09/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JF-260V- OLYMPUS DUODENOVIDEOSCOPE
Patient SexUnknown